Vol. 74, No. 2, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A remark about groups of characteristic 2-type and p-type

Robert L. Griess, Jr.

Vol. 74 (1978), No. 2, 349–355
Abstract

In the work of Klinger and Mason on groups of characteristic 2-type and p-type, a configuration for p = 5 emerges as a possibility in the conclusion to one of their theorems. In this note, we eliminate this possibility. Thus, the evidence that the only simple groups of characteristic 2-type and p-type are G2(3), P Sp(4,3) and U4(3) is strengthened.

Mathematical Subject Classification 2000
Primary: 20D20
Milestones
Received: 12 April 1976
Revised: 20 July 1977
Published: 1 February 1978
Authors
Robert L. Griess, Jr.
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor MI 48109-1043
United States